Tramadol – the ongoing saga

Standard

When I wrote a couple of days ago, I received some really helpful advice from a person who read the post. It seems from this, and other things I’ve picked up online, that coming off Tramadol is neither straightforward nor easy. 

Certainly it is unpleasant. Yesterday I chickened out. I set myself 3 days for each decrease and it was going to be by a whole capsule. I did feel much better yesterday I must say. I was quite chipper all day until about 4:30 – 7 hours after my previous dose. I’d slept quite well with only one episode of discomfort and agitation – although admittedly it was about 2 hours that I was awake trying to get back to sleep. Again, it was roughly the time my body had metabolised the drug and was asking for more. By 7:30pm I was very pleased to be able to take another and could’t face going all evening and night without.

The person who responded to my last post suggested halving and then quartering the dose. Good advice! Unfortunately not so easy with capsules. I did consider asking the GP for tablets, but decided against it – hoping I’d be off these before the script was even signed and ready. I had a reasonable night last night and this morning also felt ok and not so desperate for Tramadol. I am in quite a lot of pain, but possibly no more than usual. I came down to breakfast – usually I have to take the Tramadol 1/2 hour before getting up just to get out of bed. It was hard work but fine. I felt sufficiently ok to cut the caps in half and give a half dose a go. The rest of the powder is sitting in a spoon for later (possibly for taking with a bit of jam!!) – hopefully this evening and not this afternoon. 

I have got through the morning, and I had client work. It kept me occupied although I confess to being a bit distracted. It feels as though all my nerves are back on the outside of my body and I’m freezing cold and shivery. I also notice, as I did previously, that when I need (!!) a dose of Tramadol my temperature seems to go up and I feel flu like symptoms. However, balanced with the constant tiredness of living on Tramadol, perhaps that’s not so bad, and I know now what to expect and that it will eventually go away. 

So – 2 1/2 doses today, tomorrow and Sunday – maybe Monday too – and then we’ll try reducing again.

The best thing the person who wrote to me said though was a very helpful reminder. The difference between addiction and physical dependency is the addition of psychology. Remembering this is a physical dependency over which I have control makes a lot of difference.

Advertisements

One response »

  1. Happy to be helpful, and I hope you’re doing a bit better by today. One of the major symptoms I had with ultram withdrawal was huge amounts of anxiety, so watch out for that. Go easy, go slow with the taper…you WILL get off it, there’s no point in rushing things and suffering the agony of full withdrawal. Because it is an agony…with full-on flu-like symptoms and definitely an increase in pain while you’re withdrawing. Hang in there!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s